MAUDE Adverse Event Report: COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL
Model Number G49942
Medical Device Problem Codes Calcified (1077); Difficult to Remove (1528); Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Calcium Deposits/Calcification (1758)
Date of Event 01/04/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Customer occupation = or coordinator.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that a universa soft ureteral stent set became encrusted and difficult to remove.The stent was originally placed (b)(6) 2022.On (b)(6) 2023, the patient returned for stent removal but the stent could not be removed due to stone encrustation at the proximal end of the stent.The patient was admitted inpatient for 2-days for a percutaneous nephrolithotomy (pcnl) nephrostomy tube placement.The patient then returned to the hospital on (b)(6) 2023 for an extracorporeal shock wave lithotripsy (eswl); the stent was not removed at this time.No additional patient consequences were reported.Additional information has been requested regarding the patient and the event.At the time of this report, no further information has been provided.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Summary of event: it was reported that a universa soft ureteral stent set became encrusted and difficult to remove.The stent was originally placed (b)(6) 2022.On (b)(6) 2023, the patient returned for stent removal but the stent could not be removed due to stone encrustation at the proximal end of the stent.The patient was admitted inpatient for 2-days for a percutaneous nephrolithotomy (pcnl) nephrostomy tube placement.The patient then returned to the hospital on (b)(6) 2023 for an extracorporeal shock wave lithotripsy (eswl); the stent was not removed at this time.No additional patient consequences were reported.Additional information has been requested regarding the patient and the event.At the time of this report, no further information has been provided.Investigation evaluation: reviews of the complaint history, device history record, drawings, instructions for use (ifu), quality control procedures, and personnel interviews were conducted during the investigation.The customer did not return the complaint device to cook for investigation.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other related complaints associated with the complaint device lot.The product ifu provided the following information: precautions: ureteral stents should be checked periodically for signs of encrustation and proper function.Periodic checks of the stent by cystoscopic and/or radiographic procedures are recommended at intervals deemed to be appropriate by the physician in consideration of the individual patient¿s condition and other patient specific factors¿.¿ potential adverse events complications of ureteral stent placement are documented.These complications include, but are not limited to: encrustation cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The cause of the encrustation was unable to be determined with the available information.Procedural and patient factors were unable to be ruled out as potential encrustation causes.The risk analysis for this failure mode was reviewed and no additional escalation is required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
UNIVERSA SOFT URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16320197
Report Number1820334-2023-00111
Device Sequence Number8813793
Product Code FAD
UDI-Device Identifier00827002499423
UDI-Public(01)00827002499423(17)250328(10)14626372
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K151051
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2025
Device Model NumberG49942
Device Catalogue NumberUSH-626
Device Lot Number14626372
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/09/2023
Supplement Date Received by Manufacturer06/08/2023
Initial Report FDA Received Date02/08/2023
Supplement Report FDA Received Date06/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown